Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Error analysis of recurrence equations


Author: R. Tait
Journal: Math. Comp. 21 (1967), 629-638
MSC: Primary 65.25
DOI: https://doi.org/10.1090/S0025-5718-1967-0221736-0
MathSciNet review: 0221736
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An error analysis of the Miller algorithm for computation from threeterm recurrence equations is given. Bounds are supplied in terms of the known coefficients and a method of finding suitable starting values for prescribed relative error is investigated.


References [Enhancements On Off] (What's this?)

  • [1] T. Fort, Finite Differences and Difference Equations in the Real Domain, Clarendon Press, Oxford, 1948. MR 9, 514. MR 0024567 (9:514a)
  • [2] A. Y. Khinchine, Continued Fractions, Noordhoff, Groningen, 1963. MR 28 #5038. MR 0161834 (28:5038)
  • [3] A. N. Khovanski, The Application of Continued Fractions and Their Generalizations to Problems in Approximation Theory, Noordhoff, Groningen, 1963. MR 27 #6058. MR 0156126 (27:6058)
  • [4] S. Makinouchi, Tech. Rep. Osaka Univ., No. 659, Vol. 15, Osaka, Japan.
  • [5] J. C. P. Miller, "Bessel functions, Part II," in Mathematical Tables, Vol. X, British Assoc. Advancement Sci., Cambridge Univ. Press, New York, 1952.
  • [6] F. W. J. Olver, "Error analysis of Miller's recurrence algorithm," Math. Comp., v. 18, 1964, pp. 65-74. MR 29 #6656. MR 0169406 (29:6656)
  • [7] H. Shintani, J. Sci. Hiroshima Univ., Ser. A-I, v. 29, 1965, pp. 121-133.
  • [8] I. A. Stegun & M. Abramowitz, "Generation of Bessel functions on high speed computers," MTAC, v. 11, 1957, pp. 255-257. MR 20 #459. MR 0093939 (20:459)
  • [9] I. A. Stegun & M. Abramowitz (Editors), Handbook of Mathematical Functions, National Bureau of Standards Appl. Math. Series, 55, U. S. Government Printing Office, Washington, D. C., 1964. MR 29 #4914. MR 0167642 (29:4914)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65.25

Retrieve articles in all journals with MSC: 65.25


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1967-0221736-0
Article copyright: © Copyright 1967 American Mathematical Society

American Mathematical Society